Alert archive / Tennessee / River Flood Advisories in 2018
River Flood Advisory 39, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Feb 22, 2018, 8:48 AM CST for Montgomery County, Tennessee. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2018, 8:48 AM CST (14:48 UTC)
- Expired
- Feb 23, 2018, 11:30 PM CST
- In force
- 39 hr
- Issued by
- NWS Nashville, TN
County Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 28 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Clarksville (CKVT1).
- Action stage
- 40 ft
- Minor stage
- 46 ft
- Moderate stage
- 50 ft
- Major stage
- 55 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03436500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
109 WGUS84 KOHX 221448 FLSOHX Flood Advisory National Weather Service Nashville TN 848 AM CST Thu Feb 22 2018 ...The National Weather Service in Nashville, Tn has issued a flood advisory for the following rivers in middle Tennessee... Cumberland River At Clarksville AFFECTING Montgomery County . The Cumberland River at Clarksville has gone above action stage due to the recent moderate to heavy rainfall. With more moderate to heavy rainfall expected...it will remain elevated for several days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && TNC125-230248- /O.NEW.KOHX.FL.Y.0039.180222T1448Z-180225T0600Z/ /CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 848 AM CST Thu Feb 22 2018 The National Weather Service in Nashville, Tn has issued a * Flood Advisory for The Cumberland River At Clarksville * At 08AM Thursday the stage was 40.1 feet. * Flood stage is 46.0 feet. * The river will continue to rise to near 43.6 feet by tomorrow early afternoon. * At 45.0 feet...Water approaches commercial and industrial properties on South Riverside Dr near TN-48, North Riverside Dr near Providence Blvd East, Quarry Rd, Kraft St near College St, and Zinc Plant Rd. Water also continues to inundate agricultural areas and parks along the river, and adjacent tributaries including Bartons Creek, Red River, West Fork Red River, and Yellow Creek. * At 43.0 feet...Water continues to inundate low lying areas along the river, including agricultural areas, access points, portions of Riverfront Park on North Riverside Drive, and low lying areas of industrial property on Zinc Plant Rd. Water also backs up adjacent tributaries, including Bartons Creek, Red River, West Fork Red River, and Yellow Creek. * At 40.0 feet...Low lying areas along the river, including agricultural areas, access points, and portions of Riverfront Park on North Riverside Dr begin to be inundated. Water also backs up adjacent tributaries, including Bartons Creek, Red River, West Fork Red River, and Yellow Creek. $$
3 follow-up statements
788 WGUS84 KOHX 230239 FLSOHX Flood Advisory National Weather Service Nashville TN 839 PM CST Thu Feb 22 2018 ...The flood advisory continues for the Cumberland River... Cumberland River At Clarksville AFFECTING Montgomery County . The Cumberland River at Clarksville has gone above action stage due to the recent moderate to heavy rainfall. With more moderate to heavy rainfall expected...it will remain elevated for several days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && TNC125-231439- /O.CON.KOHX.FL.Y.0039.000000T0000Z-180224T0600Z/ /CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 839 PM CST Thu Feb 22 2018 The Flood Advisory continues for The Cumberland River At Clarksville * Until late Friday night. * At 08PM Thursday the stage was 41.7 feet. * Flood stage is 46.0 feet. * The river will continue to rise to near 41.9 feet by after midnight tomorrow. * The river will continue to fall to near 37.8 feet by Saturday morning. * At 45.0 feet...Water approaches commercial and industrial properties on South Riverside Dr near TN-48, North Riverside Dr near Providence Blvd East, Quarry Rd, Kraft St near College St, and Zinc Plant Rd. Water also continues to inundate agricultural areas and parks along the river, and adjacent tributaries including Bartons Creek, Red River, West Fork Red River, and Yellow Creek. * At 43.0 feet...Water continues to inundate low lying areas along the river, including agricultural areas, access points, portions of Riverfront Park on North Riverside Drive, and low lying areas of industrial property on Zinc Plant Rd. Water also backs up adjacent tributaries, including Bartons Creek, Red River, West Fork Red River, and Yellow Creek. * At 40.0 feet...Low lying areas along the river, including agricultural areas, access points, and portions of Riverfront Park on North Riverside Dr begin to be inundated. Water also backs up adjacent tributaries, including Bartons Creek, Red River, West Fork Red River, and Yellow Creek. $$
528 WGUS84 KOHX 231327 FLSOHX Flood Advisory National Weather Service Nashville TN 727 AM CST Fri Feb 23 2018 ...The flood advisory continues for the Cumberland River... Cumberland River At Clarksville AFFECTING Montgomery County . The Cumberland River at Clarksville has gone above action stage due to the recent moderate to heavy rainfall. With more moderate to heavy rainfall expected...it will go above and fall below action stage for the next several days. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && TNC125-240127- /O.CON.KOHX.FL.Y.0039.000000T0000Z-180224T0600Z/ /CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 727 AM CST Fri Feb 23 2018 The Flood Advisory continues for The Cumberland River At Clarksville * Until late tonight. * At 06AM Friday the stage was 41.4 feet. * Flood stage is 46.0 feet. * The river will continue to rise to near 43.2 feet by Monday evening. * The river will continue to fall to near 37.8 feet by tomorrow morning. * At 45.0 feet...Water approaches commercial and industrial properties on South Riverside Dr near TN-48, North Riverside Dr near Providence Blvd East, Quarry Rd, Kraft St near College St, and Zinc Plant Rd. Water also continues to inundate agricultural areas and parks along the river, and adjacent tributaries including Bartons Creek, Red River, West Fork Red River, and Yellow Creek. * At 43.0 feet...Water continues to inundate low lying areas along the river, including agricultural areas, access points, portions of Riverfront Park on North Riverside Drive, and low lying areas of industrial property on Zinc Plant Rd. Water also backs up adjacent tributaries, including Bartons Creek, Red River, West Fork Red River, and Yellow Creek. * At 40.0 feet...Low lying areas along the river, including agricultural areas, access points, and portions of Riverfront Park on North Riverside Dr begin to be inundated. Water also backs up adjacent tributaries, including Bartons Creek, Red River, West Fork Red River, and Yellow Creek. $$
185 WGUS84 KOHX 240126 FLSOHX Flood Advisory National Weather Service Nashville TN 726 PM CST Fri Feb 23 2018 ...The flood advisory continues for the Cumberland River... Cumberland River At Clarksville AFFECTING Montgomery County .The Cumberland River at Clarksville continues to fall...and should fall below action stage during the next few hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && TNC125-240530- /O.CON.KOHX.FL.Y.0039.000000T0000Z-180224T0530Z/ /CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 726 PM CST Fri Feb 23 2018 The Flood Advisory continues for The Cumberland River At Clarksville * Until this evening. * At 06PM Friday the stage was 40.0 feet...and slowly falling. * Flood stage is 46.0 feet. * The river will continue to fall to near 36.7 feet by Sunday morning. * At 40.0 feet...Low lying areas along the river, including agricultural areas, access points, and portions of Riverfront Park on North Riverside Dr begin to be inundated. Water also backs up adjacent tributaries, including Bartons Creek, Red River, West Fork Red River, and Yellow Creek. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 22, 5:22 AM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Feb 22, 5:22 AM CST, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Nashville TN 522 AM CST Thu Feb 22 2018 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Rain continued to fall over about the western half of the Mid- State early this morning, and was poised to spread into eastern areas shortly. The rain was being enhanced by an upper level disturbance moving northeastward across the area, along a quasi-stationary front extending from northwest Alabama up toward Dale Hollow Lake. An enhanced narrow band of convection, with heavy downpours, formed the leading edge of the rain area, and extended from near Lafayette to Pulaski at about 330 am this morning. Expect the heaviest band of rain today to line up closely with our slow-moving front, extending from southwestern Middle Tennessee, up toward Franklin and Nashville, and Dale Hollow Lake. Rain totals around an inch will be likely . These rains will fall on some areas that had between rainfall of an inch or more from Wednesday, which means localized flooding will be possible, especially in spots where the heavier showers train. A Flood Watch remains in effect through 12z Sunday for a large part of the Mid- State, mainly for areas along and west of I-65. Rain diminishes tonight over most areas and gives us a decent reprieve from the heavier showers. The only exception is expected to be over the extreme northwest, which might see some heavier showers return late tonight, in association with another disturbance in the upper flow. Partly sunny skies are expected over a large part of the Mid-State by Friday afternoon, and again on Saturday afternoon. This will allow our temperatures to push to unseasonably warm levels, in 70s. We're looking for a high of 79 at Nashville on Friday, and 77 on Saturday. As a potent shortwave lifts northeast out of the Central Plains into the Midwest on Saturday afternoon and Saturday night, expect another sweep of locally heavy showers and thunderstorms to cross our area. Thunderstorms will likely become more common, as we will be looking at a high shear/low CAPE environment to accompany this system as it moves through. SPC has much of the Mid-State in a slight risk for severe storms during for Saturday and Saturday night. Right now it looks like mainly a possibility for some LEWPs, bowing segments and a few embedded supercells, with the main threat being damaging straight line winds. So Saturday afternoon and night we could be looking at a double whammy--a potential for severe weather along with a potential flood event. Still looks like we should dry out early next week, on Monday and Tuesday, with any rain that falls expected to be light. However, as we head toward next Wednesday and Thursday, another potent shortwave ejects out of the Desert Southwest toward the Midwest, bringing another increased chance for showers and the potential for heavy downpours. && .AVIATION... 12Z TAF DISCUSSION. BNA/CKV/MQY/CSV...A pesky cold front is still trying to make its way through Middle Tennessee this morning, with a line of moderate to heavy showers moving onto the Cumberland Plateau as of this writing. Lingering post-frontal showers will affect most of Middle Tennessee this morning and perhaps into the afternoon, with rain chances diminishing this evening and overnight. Look for ceilings to improve somewhat once the rain abates, but clouds will go back down overnight. && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through late Saturday night for Cheatham-Davidson- Dickson-Hickman-Houston-Humphreys-Lewis-Maury-Montgomery-Perry- Robertson-Stewart-Sumner-Williamson. && DISCUSSION......19 AVIATION........08
Hazardous weather outlook, Feb 22, 5:00 AM CST, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CST Thu Feb 22 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-231100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CST Thu Feb 22 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Additional rainfall today associated with a cold front passing through the mid state will add to already high water levels and increase the potential for minor, localized flooding, and also contribute to further rises on streams and rivers. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Another heavy rain event is expected Saturday and Saturday night with the next cold frontal passage. In addition to the risk of localized flash flooding and river flooding, there is a slight risk of severe storms generally west of the Cumberland Plateau, and a marginal risk of severe storms along the Cumberland Plateau. Damaging straight-line winds are the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Saturday and Saturday night. Rose
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 9:47 PM CST | River Flood Advisory | OHX | Davidson | 5 hr |
| Feb 21, 9:47 PM CST | River Flood Advisory | OHX | Davidson | 5 hr |
| Feb 21, 10:53 PM CST | Areal Flood Advisory | OHX | Davidson, Williamson | 3 hr |
| Feb 21, 11:48 PM CST | Areal Flood Advisory | OHX | Sumner | 117 min |
| Feb 22, 1:25 AM CST | Areal Flood Advisory | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 5 hr |
| Feb 22, 9:47 AM CST | River Flood Advisory | OHX | Perry | 5 days |
| Feb 22, 9:54 AM CST | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Perry, Wayne | 3 hr |
| Feb 22, 5:45 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 16 hr |
Nearby
River Flood Advisories in Tennessee, 2018Every river flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.